MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TFCC MENDER DISPOSABLE SUTURE SYSTEM; PASSER

SMITH & NEPHEW, INC. TFCC MENDER DISPOSABLE SUTURE SYSTEM; PASSER
Model Number 7210752
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during a knee surgery, a screw broke while being tapped.It is unknown whether all fragments were retrieved from the patient.A back-up screw went in and held.It is unknown how long surgery was delayed.The patient was not harmed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.On (b)(6) 2020, smith & nephew received a complaint against two tfcc mender disposable suture system devices (part number: 7210752; lot numbers: 50646756 (x1) & 50727527 (x1)).It was reported that, during a knee surgery, two screws broke while being tapped.It is unknown whether all fragments were retrieved from the patient.A back up screw went in and held.It is unknown how long surgery was delayed.The patient was not harmed.Consequently, on (b)(6) , smith & nephew filed two reports for this incident: 1219602-2020-00448 & 1219602-2020-00449 (one for each device).The reporting decision was then made based on two criteria: (1) an intraoperative breakage; and (2) the lack of a back-up device.Nonetheless, on (b)(6) 2020, the reporting source indicated that the initial information was erroneous and proceeded to amend as follows: it was reported that, during a knee surgery, two tfcc mender suture systems broke as they came out of the packaging.A back-up device was used to complete the procedure.The surgery was delayed, but is unknown for how long.The patient was not harmed.Therefore, the re-assessment of this case determined that, since the previously enlisted criteria 1-2 are no longer met, the issue does not meet either the threshold for reporting and is now a non-reportable event.These reports were submitted based upon information that smith & nephew had not been able to investigate or verify prior to the required reporting date.

Brand Name
TFCC MENDER DISPOSABLE SUTURE SYSTEM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9772685
Report Number1219602-2020-00448
Device Sequence Number11309087
Product Code HWQ
UDI-Device Identifier03596010563279
UDI-Public03596010563279
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K885311
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Model Number7210752
Device Catalogue NumberED7210752
Device Lot Number50646756
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date03/01/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1